This is not just Post Acute Withdrawal Syndrome, Opioid Withdrawal That Never Ends.

I’m currently 108 days off of everything. No heroin, no methadone, no suboxone. I went to an accelerated detox, not rapid, accelerated. It’s one step down, and costs almost a 1/3 of what rapid detox costs. They sedate you with medications, rather than put you completely under with anesthesia.

People keep trying to tell me that maybe the opioids were masking some underlying issue, or that I should see a doctor and get tests done. And that I shouldn’t STILL be feeling this way.

Says who?? I’m really sick of people telling me I should be good by now. I’m really sick of how ignorant (and stupid) the whole medical and scientific community is regarding opioid medication, maintenance medications, the brain, and addiction in itself.

The success rate for opioid addicts is so low so maybe I’m right on calling the medical community idiots? Maybe they should start taking people’s experiences into account, because the same old song and dance from the 1920’s to now, just doesn’t work.

It’s been 108 days and I still feel like I’m in HELL. This is not Post Acute Withdrawal Syndrome. The symptoms of PAWS are as follows:

  • Foggy thinking/trouble remembering
  • Urges and cravings
  • Irritability or hostility
  • Sleep disturbances—insomnia or vivid dreams
  • Fatigue
  • Issues with fine motor coordination
  • Stress sensitivity
  • Anxiety or panic
  • Depression
  • Lack of initiative
  • Impaired ability to focus
  • Mood swings

Ok, and…….? Where is the rest of the list? That’s just me normally…. why can’t I find the rest of my symptoms? You know where I find what I’m feeling? In the acute withdrawal description. The acute withdrawal that is suppose to last 10 days to a few weeks at most. PAWs doesn’t match what I’m feeling. It’s like trying to compare a cut to a stomach ache. Yeah, it’s in the same body, they both cause pain, but they are completely different ailments with different treatments!

Yes, I have some mood swings, trouble concentrating, and anxiety through the roof, but that was me before I ever did ANY drugs. I don’t know about others, but isn’t that the point of self-medication?

My symptoms currently are: horrendous body aches in the morning. Soaked and sweating then freezing even though I’m hot, then the sweat causes me to freeze more. I can’t do any physical activity because the cold sweating is debilitating. I get the chills so bad I feel like my skin may turn inside out from the biggest goosebumps I’ve ever seen. I have had diarrhea since day 1 of detox and it hasn’t stopped. I sneeze all day long, and wake up with watery eyes that just drip for hours. Then I have to say the worst one of all is the coming and going skin to muscle burning. I feel like my skin is crawling with bugs and just burning at the same time all the way down to my muscles. I can’t even describe it, because an actual burn doesn’t feel as bad as this. It will get real bad, then it will ease up, come back again real bad and then ease up a little. I can’t move from the couch when it’s bad, I lock up because I can’t even function it’s sooooo uncomfortable I could just die!

In the morning I can make myself move and the body aches will ease up after a few hours but the burning skin has no escape. I can’t even search for it online, nothing comes up for it. I can’t find a medication that helps, because I can’t even find anyone else that feels the same way.

Cravings are a part of the PAWS list, but I wouldn’t even have cravings if I didn’t have these horrendous symptoms.

From Healthline.com, this is what they consider acute withdrawal symptoms.

Later symptoms, which can be more intense, begin after the first day or so. They include:

“Although very unpleasant and painful, symptoms usually begin to improve within 72 hours, and within a week you should notice a significant decrease in the acute symptoms of opiate withdrawal.”

Ha!! Please tell me why I’m still sick over 3 months later? The worst of the symptoms don’t even happen until 72 hours…. and no they do not improve. 108 days and still waiting!!!

I vomited and shitted so much green slime bile I was filling the toilet every 30 minutes. If I even tried to bring a sip of water to my mouth I would vomit a gallon of green. My skin was stuck to my bones, and my body completely locked up. I ended up having kidney failure and was in the hospital for 4 days from just basic heroin withdrawal. I had to LIE and tell them I was also detoxing from alcohol because it was so mind blowing to them the condition I was in from just heroin withdrawal!!! Like I said the medical community are total asshats!

I’m trying to stay strong, but people tell me if they were as sick as me still they wouldn’t be able to do it either. I just don’t understand why. I know withdrawal is worse for me. I have found almost nothing on why this is, but it could be genetic, or just the already chemical imbalance in my brain.

If I wasn’t still so damn sick I wouldn’t have any cravings. I don’t crave the drug or the high, I just don’t wanna be in pain or feel like I’m 90 years old and on my deathbed anymore. I’m not a depressed person but this non-stop sickness has made me mean, irritable, and no one wants to hear me complain about it anymore.

I guess the point of me writing this article was to let others know they are not alone, to maybe educate someone, or to catch the eye of someone in the medical community or anyone that might have an answer for me. I just don’t know what else I can do.

I have no quality of life, and I’m so exhausted from just struggling to barely make it through each day. People say they reach a rock bottom and that’s why they get clean. My rock bottom was GETTING clean. I have never been more miserable in my entire life. I can hardly work, I can hardly handle much of anything. I feel as though I’m a shell of the person I once was.

They say it can take 2 years to go back to normal, but I’m sorry, last time I checked I wasn’t filthy rich where I could sit around for 2 years and wait for that? I’m not Sherlock Holmes in the show Elementary. I don’t have daddy’s money to live on while I have some hobby that consumes me.

I guess I’m at a loss. Thanks for reading.

Loading

5 Comments

  1. Your writing is like a breath of fresh air in the often stale world of online content. Your unique perspective and engaging style set you apart from the crowd. Thank you for sharing your talents with us.

  2. My brother suggested I might like this website He was totally right This post actually made my day You cannt imagine just how much time I had spent for this information Thanks

  3. Douglas Robertson

    Do you possibly have CRPS? Or even RPS.
    The burning is the dead giveaway…
    …also maybe a blog of how you first became involved with street drugs. I know how I did: to escape mental pain of high school, being a poor kid in a wealthy area. I think high school is a make it break time in adolescence to adulthood. Would like you to examine that part, I still dont know what train hit me, and it’s sad being orphaned mentally from the root cause of addictive behaviors. You’re right, shrinks dont. Know shit, just paid friends. I’ll just buy my own.

    Keep up the blogs! Wondering why they have stopped. Are you well, alive??

  4. Sarah McDonald

    I just want you to know mama, I had to cold turkey suddenly off methadone, no help, no options, nothing… I also want you to know that it took almost a year for the symptoms to go away completely. It got better but S-L-O-W-L-Y. You aren’t alone, the medical community is and has been on their best bullshit, forever. Just keep going mama. It does get better but it will take a long time. At some point you will look back and be so proud of yourself for doing it. But it sucks a bag of dicks in the process.

    • Yeah, I hope I’m done for good with this suboxone, methadone, opioid hell. I heard it can take 2 years but yeah I guess I’ll keep going. It’s slower than a sloth at the DMV but yeah, it’s getting there. I’ve come so far from even 2 months ago, omg. But in the moment it just seems so slow and never ending. Plus the to-do list just keeps adding up and adding up and I can only handle so much. It sucks.

Leave a Reply